Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jan 25, 2025, 1:27 AM MST for 6 counties in Arizona. It took effect at Jan 25, 2025, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2025, 1:27 AM MST (08:27 UTC)
- In effect from
- Jan 25, 2025, 11:00 AM MST
- Expired
- Jan 25, 2025, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5869 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731 WWUS85 KTWC 250827 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 127 AM MST Sat Jan 25 2025 AZZ150>152-154-251630- /O.NEW.KTWC.FW.W.0001.250125T1800Z-250126T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 127 AM MST Sat Jan 25 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR THE SOUTHERN PORTIONS OF FIRE WEATHER ZONES 150, 151, 152 AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM MST this evening. * AFFECTED AREA...Fire Weather Zones 150, 151, 152, And 154. This includes Pima, Santa Cruz and Cochise counties. * TIMING...From 11 AM this morning to 7 PM MST this evening. The strongest winds will occur between 1 PM and 5 PM MST. * WINDS...Sustained 20-foot/10-minute average winds from the southwest 18 to 22 MPH with gusts 35-40 MPH. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
765 WWUS85 KTWC 251945 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1245 PM MST Sat Jan 25 2025 AZZ150>152-154-260200- /O.CON.KTWC.FW.W.0001.000000T0000Z-250126T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1245 PM MST Sat Jan 25 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR THE SOUTHERN PORTIONS OF FIRE WEATHER ZONES 150, 151, 152 AND 154... * AFFECTED AREA...Fire Weather Zones 150, 151, 152, And 154. Thisincludes Pima, Santa Cruz and Cochise counties. * TIMING...Through 7 PM MST this evening. The strongest winds will occur between 1 PM and 5 PM MST. * WINDS...Sustained 20-foot/10-minute average winds from the southwest 18 to 22 MPH with gusts 35-40 MPH. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
747 WWUS85 KTWC 260146 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 646 PM MST Sat Jan 25 2025 AZZ150>152-154-260300- /O.EXP.KTWC.FW.W.0001.000000T0000Z-250126T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 646 PM MST Sat Jan 25 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 154... Winds will continue to diminish this evening as relative humidity values slowly recover. Therefore, the Red Flag Warning will be allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jan 24, 2:24 PM MST, 11 hours 3 minutes earlier.
Area forecast discussion, Jan 24, 2:24 PM MST, 11 hours 3 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 224 PM MST Fri Jan 24 2025 .SYNOPSIS...High temperatures will be around normal to a few degrees above normal through Monday. A storm system will approach and move through the area this weekend into early next week, bringing cooler temperatures, breezy conditions, and chances for valley rain and mountain snow. Precip chances start late Monday. && .DISCUSSION...Southwest flow ahead of a trough currently moving down the West Coast is bringing some high clouds to the region. Temperatures are 2-6 degrees warmer than this time yesterday and will continue the warming trend through the weekend. High temperatures will be 4-7 degrees above normal Saturday and Sunday, then drop a few degrees Monday. The approaching trough will tighten the surface pressure gradient leading to breezy winds Saturday and Sunday with speeds 15-25 mph and gusts 30-40 mph. Saturday winds look to be slightly stronger than Sunday, especially along the international border. Some areas in Santa Cruz and Cochise Counties along with the Sasabe area could see localized Red Flag Conditions Saturday. Fire weather conditions will remain elevated Sunday. The upper level low closes off over California Sunday and by Monday is centered over southern California. After Monday it begins to move eastward and slightly south becoming centered over southern Arizona/Sonora by mid-week. Still some uncertainty with the speed the low moves east. The low will bring precip chances starting late Monday in western Pima County expanding to cover more of the CWA Tuesday into Wednesday. Lingering snow showers will be possible Thursday in the White Mountains. Unfortunately the low does not advect any extra moisture, with PWAT values generally 75 percent of normal across the area. As a result QPF is light and has decreased compared to previous forecasts. Outside mountain areas QPF is under 0.1" for the Monday-Wednesday timeframe. Snow amounts will also be light generally 1"-4" in the Catalinas, Pinalenos, and White Mountains. Other mountain ranges will likely be dry or less than 1". Temperatures will dip to below normal starting Tuesday and likely stay that way through the end of the week. && .AVIATION...Valid through 26/00Z. Skies will be BKN-OVC AOA 18k ft AGL through the forecast period. SFC winds E-SE 8-12 kts with ocnl gusts of 20 kts this afternoon decreasing to less than 10 kts this evening and overnight. Winds increase Saturday afternoon ahead of a trough becoming southwesterly 15-22 kts with gusts 25-35 kts. Strongest winds will be at KOLS and KDUG terminals. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect dry conditions with a small warming trend into the weekend. Minimum relative humidities in the valleys will be 5-12 percent and 8-15 percent in the mountains. An approaching weather system will lead to breezy winds this weekend into early next week. The strongest winds will occur Saturday with localized and brief critical fire weather conditions possible in Santa Cruz and Cochise Counties and the Sasabe area. Fire weather conditions remain elevated in those areas Sunday. As the weather system moves through next week it will bring a chance for mountain rain and valley snow. It will also increase min RH by 10 to 20 percent starting Monday. && .CLIMATE...Surface dewpoint values were below zero across much of the area yesterday. The average daily dewpoint at Tucson airport yesterday was -9 degrees. Dating back to 1946, this is the lowest daily average value for January and is tied with March 4, 2002 for the lowest calendar day value. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.